Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Feb 24, 2018, 1:18 AM CST for LeFlore County, Oklahoma. It took effect at Feb 24, 2018, 3:01 AM CST. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 1:18 AM CST (07:18 UTC)
- In effect from
- Feb 24, 2018, 3:01 AM CST
- Expired
- Feb 25, 2018, 11:20 AM CST
- In force
- 32 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Poteau (PTAO2).
- Action stage
- 24 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
816 WGUS44 KTSA 240718 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 118 AM CST Sat Feb 24 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. OKC079-241517- /O.NEW.KTSA.FL.W.0010.180224T0901Z-180225T1720Z/ /PTAO2.1.ER.180224T0901Z.180224T1800Z.180225T1120Z.NO/ 118 AM CST Sat Feb 24 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Poteau * until Sunday morning, or until the warning is cancelled. * At 12:45 AM Saturday, the stage was 22.78 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Poteau is expected to rise above flood stage early this morning and continue to rise to near 25.7 feet by this afternoon. The river is expected to fall below flood stage early Sunday morning. * Impact...At 26.0 feet, moderate valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468 $$
1 follow-up statement
380 WGUS84 KTSA 241344 FLSTSA Flood Statement National Weather Service Tulsa OK 744 AM CST Sat Feb 24 2018 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Poteau affecting Le Flore County. OKC079-241414- /O.CAN.KTSA.FL.W.0010.000000T0000Z-180225T1720Z/ /PTAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 744 AM CST Sat Feb 24 2018 The Flood Warning is cancelled for The Poteau River near Poteau. * At 6:45 AM Saturday, the stage was 23.12 feet. * Flood stage is 24.0 feet. * Forecast...The Poteau River near Poteau crested below flood stage at 23.5 feet. The river will remain below flood stage. * Impact...At 24.0 feet, minor valley flooding affects croplands and farm roads from southeast of Poteau to the mouth of Brazil Creek. && LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 23, 9:32 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 23, 9:32 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
932 PM CST Fri Feb 23 2018
...UPDATE...
.DISCUSSION...
Broad region of ongoing convection has produced 3HR rain rates of
one half to one inch along and just south of the I-44 corridor.
Zone of strongest low level upglide will gradually shift
northeastward overnight with the heaviest precip axis following
suite. Forecast has this trend well covered and update will
largely adjust for observed radar trends. Latest data continue to
support a brief lull in convection over the area early Saturday
morning before storms again spread northward across the region.
This additional rainfall has potential to produce rapid onset
flooding given the saturated conditions. An additional concern
will be the brief window of severe weather potential as wind
fields will be intense ahead of the expanding convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 42 57 30 63 / 80 80 0 0
FSM 52 65 36 66 / 100 90 0 0
MLC 46 64 31 66 / 100 90 0 0
BVO 38 54 25 61 / 70 70 0 0
FYV 51 61 30 61 / 100 80 0 0
BYV 49 62 31 59 / 100 80 10 0
MKO 45 61 29 64 / 100 90 0 0
MIO 43 55 27 60 / 100 70 0 0
F10 42 60 29 64 / 100 90 0 0
HHW 52 67 37 67 / 80 100 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ049-053-058-062-
063-065>076.
AR...Flood Watch through Saturday afternoon for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...07Hazardous weather outlook, Feb 23, 4:56 PM CST, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CST Fri Feb 23 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CST Fri Feb 23 2018 ...HEAVY RAIN IMPACTS CONTINUE THROUGH SATURDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening and Tonight. FLASH FLOOD. RISK...Limited. AREA...Along and southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Along and southeast of Interstate 44. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Primarily south of Interstate 40. ONSET...Ongoing. DISCUSSION... Widespread rain with scattered thunderstorms will continue to spread across much of eastern Oklahoma and northwest Arkansas this evening. An axis of locally heavy rainfall is likely southeast of Interstate 44, where additional amounts of one to two inches are possible this evening and overnight. These rains will raise the potential for localized flash flooding. Additionally, several larger river basins are currently in flood stage and this will continue or worsen into Saturday. The highest coverage of thunderstorms through tonight is expected to be south of Interstate 40. Severe weather is not likely. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SUNDAY and MONDAY...No Hazards. TUESDAY and WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will develop early Saturday morning across north Texas and spread northeastward through the day on Saturday. Widespread rains are again expected southeast of Interstate 44 and flooding potential will further increase. Additionally, conditions will become more supportive for a few severe storms across southeast Oklahoma and west central Arkansas during the early afternoon hours. The majority of the showers and thunderstorms will push further east by Saturday evening, however any ongoing flooding will continue after the rains end. The next storm system is expected to arrive around the middle of next week which will mark the return of thunderstorm chances. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Feb 23, 8:16 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CST FRI FEB 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 1 E EUFAULA 35.29N 95.56W
02/23/2018 MCINTOSH OK PUBLIC
MPING REPORT OF CREEK OVERFLOWING PRODUCING LOCALIZED
FLOODING.
&&
JBMLocal storm report, Feb 23, 8:48 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
848 PM CST FRI FEB 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FLASH FLOOD 6 NNW TAHLEQUAH 36.00N 95.01W
02/23/2018 CHEROKEE OK PUBLIC
MPING REPORT OF MINOR FLOODING.
&&
JBMLocal storm report, Feb 23, 9:55 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CST FRI FEB 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD CHECOTAH 35.47N 95.52W
02/23/2018 MCINTOSH OK TRAINED SPOTTER
SEVERAL COUNTY ROADS UNDERWATER AND A FEW HAVE BEEN
WASHED OUT.
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:35 PM CST | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah | 13 hr |
| Feb 24, 1:34 AM CST | River Flood Advisory | TSA | Cherokee, Delaware | 30 hr |
| Feb 24, 3:22 AM CST | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 1 more | 18 hr |
| Feb 24, 7:29 AM CST | River Flood Warning | TSA | Cherokee | 11 hr |
| Feb 24, 9:09 AM CST | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah | 12 hr |
| Feb 24, 9:14 AM CST | Special Weather Statement | TSA | Okfuskee | 31 min |
| Feb 24, 10:41 AM CST | Special Weather Statement | TSA | LeFlore | 34 min |
| Feb 24, 11:18 AM CST | Special Weather Statement | TSA | Haskell, Latimer | 27 min |
| Feb 24, 11:23 AM CST | Special Weather Statement | TSA | Sequoyah | 37 min |
| Feb 24, 11:41 AM CST | Special Weather Statement | TSA | LeFlore | 34 min |
| Feb 24, 11:43 AM CST | Special Weather Statement | TSA | Sequoyah | 32 min |
| Feb 24, 11:59 AM CST | Special Weather Statement | TSA | McCurtain | 46 min |
| Feb 24, 1:12 PM CST | River Flood Warning | TSA | Ottawa | 48 hr |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.